I have adrenal insufficiency (on 10 mg hydrocortisone); a 4mm pituitary adenoma; calcification of the pineal gland; having a FNA Tuesday on solid thyroid nodule (hypothyroidism for 2 yrs., on levothyroxine); bouts of tachycardia and high BP (on 120 mg propranolol daily, which has helped); blurred vision (seeing opthamologist tomorrow); nausea; cramping in extremities, primarily right calf; coital headaches off and on for several years, now every time, started May 6th and has not gone away; trouble regulating temp; insomnia; and fatigue. My endocrinologist is not good, and I'm getting a second opinion. I'm also getting an MRI of adrenals Tuesday to rule out any growths there. Help! I feel so poorly, and need answers! Thx so much
10mg as a replacement dose is pretty... slim - why so low?
What type of tumor - have they done the testing to know what type it is? That can lead to a lot of symptoms. The pineal cyst is probably a lot to do with the insomnia - has melatonin been tested?
It sounds like you need a NEURO-endo - so please find a pituitary center and that doctor can find the treatments that you need. Get copies of all your old testing and imaging reports (and if you can get the scans on CDs) and move on - and keep on top of it all.
There are some websites in the healthpages that should be helpful - look towards the bottom of this page. Keep in touch too.
I'm seeing another Endocrinologist in Boston on July 3rd at Brigham and Womens as I'm not happy at all with the one here in Florida. No test yet on pituitary, only the original MRI, which Ii I do have on disc with FT as well
Sorry, phone acting up. CT as well. I have all of my paperwork, and the doctor in Boston has everything already. The doctor here put me on 10 mg, but my cortisol was <2, not sure of exact number. I'm having complete blood work next week , which should shed some light on things. Melatonin has not been tested. The amount of propranolol I'm on causes my HR to go below 50 most days, which is making me even more tired. I'm so glad I'm going to Boston! Thank you!
A couple more things...ugh! I have orthostatic hypertension, a buffalo hump, low vitamin D, and photophobia. So many symptoms, so few answers. This forum has been very helpful in making me feel like I'm not alone.
I saw Opthamologist today....optic nerves are good. Turns out he knows a LOT about pituitary adenomas! His take is that originally I was secreting too much cortisol, causing my pituitary to die, resulting in my current problems with thyroid and adrenals. His opinion (I hope he's right) is that I'll be "fixed" with replacement hormones, requiring no surgery. Of course, still need results of biopsy on thyroid and blood work nest week. He also said I am absolutely going to the right place in Boston. Finally, a doctor who knows lots about my situation! Even if he's wrong, he gave me a good feeling and hope!
Um... I had too much cortisol. That is called Cushing's syndrome or in the case of pituitary source, Cushing's disease. It does not cause your pituitary to die. You may need thyroid replacement - but sadly, if that is the case, the course of treatment is removal of the source - and that usually means surgery. There are a few medications out there now - but only used on older women and men or temporary.
The place to go for that is a pituitary center. B&W is a pituitary center.
I'm back and thought I'd update you on my condition. The doctor in Boston also thinks my adrenal insufficiency is from steroid injections I had over the years. She did a cortrosyn stimulation test, and it was not normal. She started me on 15 mg. hydrocortisone AM and 5 mg around 3:00 PM. It has helped a little bit, but I still feel so fatigued and weak. She also started me on calcium and vitamin D supplements. Happily, my thyroid biopsy came back benign. I have been on the higher dose of hydrocortisone since July 6, but I thought I'd feel much much better by now. I'm also accumulating fat under my chin and around my abdomen. Will I ever feel normal again?
I have a pitutary adenoma,hypothyroism,adrenal insuffiencies,chf, and leaky mitral valve. It all started 6 years ago. Im debating on going to the hospital or staying home cause i feel awful, and im only 34
How big is your adenoma? How long have you had AI? Geez, poor thing. I wouldnt wait too long to go to the hospital, if you're feeling that badly. There have been days I've thought of going, but I guess I havent been bad enough.
I am rather surprise. Boston is a good place to go and they of all places should not be pulling the silly *size* card - it is never size that is a factor... it is the hormones, not the size.
The fat accumulation means that the steroid dose is... either not at the right time for your body to be using correctly as it is making you gain like steroid-induced Cushing's (and your dose is not that high at all) or you need a slight bit less which is wild considering you are on a standard replacement dose.
Just being on HC alone is not magic - you also need the D to come up to par and often people need florinef too.
It takes a bit to recover as well. Plus hot weather is hard on AI.
You mention blurred vision and that you saw an opthamologist.
Have you seen a neuro othamologist? These guys specialise in both neurology and opthamology and I have used the services of one. They know a heck of a lot more than the run of the mill opthomologist.
How many MRIs have you had on the pit tumour? And how long was it between scans? These can cause mass effects (ie grow in size over time) and having 2 or more MRIs over time will establish if it is growing and how fast it is growing. Mine was. The main reason to remove these tumours via surgery is to arrest any mass effects that can affect the vision.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.